Alert archive / Illinois / Flash Flood Warnings in 2016

Flash Flood Warning 1, NWS Chicago, IL

May 11, 2016Lee County, Illinois

NWS Chicago, IL issued this flash flood warning at May 11, 2016, 11:24 PM CDT for Lee County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2016, 11:24 PM CDT (04:24 UTC)
Expired
May 12, 2016, 5:30 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Lee County, IL

The radar

The Chicago radar (KLOT), 97 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 12:30 AM CDTFLASH FLOOD4 Ne Walton, ILA SMALL PART OF U.S. HIGHWAY 30 CLOSED FOR A PERIOD OVERNIGHT DUE TO WATER BEING WAIST DEEP. ONE VECHILE WAS STRANDED. THIS WAS IN AN AREA OF AN OLD RAILROAD BRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

979 
WGUS53 KLOT 120424
FFWLOT
ILC103-121030-
/O.NEW.KLOT.FF.W.0001.160512T0424Z-160512T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1124 PM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LEE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 530 AM CDT THURSDAY
    
* AT 1123 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WALTON...AMBOY AND STEWARD. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

INCLUDING THE FOLLOWING INTERSTATE...
 I-39 BETWEEN MILE MARKERS 86 AND 95.
 
THIS INCLUDES...  LEE COUNTY FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4178 8949 4189 8898 4189 8895 4174 8895
      4163 8950

$$

RATZER
2 follow-up statements
252 
WGUS73 KLOT 120534
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1234 AM CDT THU MAY 12 2016

ILC103-121030-
/O.CON.KLOT.FF.W.0001.000000T0000Z-160512T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IL-
1234 AM CDT THU MAY 12 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
THURSDAY FOR CENTRAL LEE COUNTY...

AT 1229 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS 
CAPABLE OF PRODUCING HEAVY RAINFALL ACROSS THE THE WARNED AREA. 
RADAR RAINFALL ESTIMATES INDICATE THAT BETWEEN 3.0 AND 3.5 INCHES 
OF RAIN HAS FALLEN ACROSS PORTIONS OF CENTRAL AND EASTERN LEE COUNTY 
SINCE LATE WEDNESDAY EVENING...AND ADDITIONAL AMOUNTS OF A QUARTER 
TO A HALF INCH ARE POSSIBLE BEFORE STORMS END BETWEEN 2 AM AND 3 AM 
CDT.

FLASH FLOODING IS LIKELY OVER PORTIONS OF CENTRAL AND EASTERN LEE 
COUNTY...INCLUDING PORTIONS OF THE GREEN RIVER VALLEY.

INCLUDING THE FOLLOWING INTERSTATE...
 I-39 BETWEEN MILE MARKERS 86 AND 95.
 
THIS INCLUDES...  LEE COUNTY FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4178 8949 4189 8898 4189 8895 4174 8895
      4163 8950

$$

RATZER
779 
WGUS73 KLOT 121031
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
531 AM CDT THU MAY 12 2016

ILC103-121041-
/O.EXP.KLOT.FF.W.0001.000000T0000Z-160512T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IL-
531 AM CDT THU MAY 12 2016

...THE FLASH FLOOD WARNING FOR CENTRAL LEE COUNTY HAS EXPIRED...

THE HEAVY RAIN HAS ENDED EARLIER THIS MORNING...AND FLOODING 
IS NO LONGER EXPECTED TO POSE A THREAT.

LAT...LON 4178 8949 4189 8898 4189 8895 4174 8895
      4163 8950

$$

BEACHLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 11, 9:36 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 11, 9:36 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
936 PM CDT WED MAY 11 2016

.UPDATE...
936 PM CDT

Updates to evening forecast included tweaks to pop/weather timing
as indicated in earlier mesoscale afd update...to extend and
expand marine dense fog advisory through the overnight hours...
and to issue a dense fog advisory for Lake county Illinois.

Scattered thunderstorms have developed over the Mississippi River
valley earlier this evening in moist/unstable air mass beneath
large scale height falls developing in association with a mid-
level short wave trough lifting across the upper midwest. Diurnal
cooling and presence of more stable boundary layer conditions
across northern/northeastern Illinois should result in these
storms being rooted above the boundary layer...as indicating by
splitting/left moving cell over northwest LaSalle county a short
time ago...which suggests cells are not realizing the easterly low
level wind field and thus having more of a straight hodograph
through the effective unstable layer than indicated by 00 DVN
sounding. This should limit severe threat to mainly a marginal
hail potential with the stronger cores. Of greater concern is
locally heavy rainfall from storm clusters atop the 2-4 inches of
rain which has already fallen across parts of the area over the
past couple of days. Storm clusters should continue to evolve to
the northeast across the remainder of the cwa through midnight
and the pre-dawn hours as the aforementioned short wave rotates
toward the northern Great Lakes and the associated surface low and
trailing cold frontal trough push through the area. Precip should
move out fairly quickly Thursday morning.

Ahead of the low and cold front however...the low level air mass
remains moist...with cool advection on easterly winds off of Lake
Michigan. Dense fog has been in place over the lake most of the
day and has started to push inland along the lake shore across
Lake county IL. Expect fog will push further inland over the next
few hours before scattered showers/thunderstorms help mix out fog
a bit...and winds eventually veer to the southwest during the
predawn hours with the passage of the surface low/front. Have
issued a dense fog advisory for Lake county IL though 5 am and
will monitor to see if it needs to be expanded a county west or
south over next several hours. Webcams along the Chicago lake
front still show good visibility at this time.

Updated grids/zfp/lfp and marine products available.

Ratzer

&&

.SHORT TERM...
252 PM CDT

Through tonight...

Deeper convection has yet to develop north into our CWA with the
MCV moving across the area despite what appears to be a favorable
air mass with 18z ILX sounding had MLCAPE values around 1000 j/kg
without too much CINH. Really not much of a surface reflection
with this wave to focus convergence and perhaps that has been one
of the bigger reasons for lack of convective development this far
north. Visible satellite imagery still shows a moderate cumulus
field over southern CWA in advance of the MCV and will still need
to watch for any development the next couple hours.

Upstream the air mass over IA and northern MO is starting to show
some signs of recovery but still some work needs to take place.
With a fairly strong synoptic shortwave and cold front/weak
surface low in the area its possible that new convection could
still fire over southern IA/northern MO later this afternoon.
Several of the convective allowing models are suggesting this
scenario and then subsequently carrying this convection east
across our CWA later this evening. Given the increasingly
unfavorable time of day and questions regarding if convection will
develop...along with uncertainty how widespread and organized any
convection would be...have opted to only hang onto low end likely
pops this evening. Shortwave and associated front will move east
of the area by morning with shower and thunderstorm chances ending
from the west.

Izzi

&&

.LONG TERM...
230 PM CDT

Thursday Through Wednesday...

Building upper level heights over eastern Alaska and into the
Yukon of northwestern Canada through late this week...will result
in height anomalies of strengthening to 3-4 standard deviations
over this region. Teleconnections related this anomalous
ridging...supports the development of negative upper level heights
(mean troughing) over the Great Lakes region through the up coming
weekend. Overall...this will result in a transition to a period of
much below average temperatures for the weekend over the Great
Lakes region. However...this pattern is expected to break down
next week...with model/ensemble guidance advertising the
development of mean troughing over the plains...and southwest flow
aloft into the Great Lakes region. This looks to support the
potential for another period of active weather by the middle of
next week.

Although Thursday will continue to be a mild day across the
region...with highs into the 70s...a strong cold
front...associated with the pattern shift mentioned above...is
expected to shift over the area by Friday evening. This looks to
result in the next good chance of showers over the area...with
thunderstorms also a possibility...especially south of interstate
80 late Friday into Friday evening. Model guidance suggests the
region will become oriented within the favorable exit region of a
110+ KT upper jet (indicative of large scale forcing for ascent),
and this could act to complement mesoscale forcing for ascent
associated with a strengthening band of frontogenesis...likely to
set up along the frontal boundary and surface wave Friday evening.
Because of this...there could be a period of decent rainfall
amounts across at least portions of the area as some modestly high
precipitable water values around 1 to 1-1.2 inches look to be in
place. Also cant rule out a stronger storm across my far south
Friday evening...though it currently looks like the main severe
potential will remain farther to the southwest.

Unseasonably cold conditions will be the main story for the
weekend following this frontal boundary. 850 MB temperatures are
progged to drop down into the -2 to -4 C range on Saturday...which
would rank near the coldest on record for this time of year. As a
result...expect low to mid 50 high temperatures on
Saturday...which is 15 to 20 degrees below the seasonal normal.
Temperatures should begin to rebound a bit by Sunday...but not
much more that a few degrees.

As mentioned above...it appears the cold weather pattern could
become more active again by the middle of next week as another
storm system could take aim on the central CONUS. This could
result in our next period of storms. However...there continues to
be uncertainties on the exact timing and track of this system.

KJB

&&

.AVIATION...
FOR THE 00Z TAFS...

630 pm...primary concern is convection chances and timing through
early morning. Widespread convection across southern IL/southern
Indiana has left a thick high deck overhead with additional
scattered thunderstorms now developing over eastern IA and eastern
MO. This activity is expected to lift northeast across the
terminals later this evening. However, there remains some
uncertainty regarding coverage. Activity also is expected to be in
a weakening trend, especially as it reaches the Chicago area
terminals. Precip could potentially go north and south of the
terminals so trends will need to be monitored over the next few
hours. A few showers will remain possible overnight.

Easterly winds will likely persist through much of this evening
with a period of variable winds after midnight as low pressure
moves across the area. As this low shifts east, winds will turn
westerly by sunrise. Low clouds still persist near the lake and
its possible ifr or low mvfr cigs could return to ord/mdw/gyy
after sunset, but confidence too low to include at this time. Cigs
will likely lower to ifr as the surface low moves across the area
overnight, along with some potential for lifr cigs and some fog.

Westerly winds will prevail Thursday with gusts perhaps into the
15-20kt range at times. While dry weather is expected, an isolated
shower is possible in the afternoon. cms

&&

.MARINE...
246 PM CDT

Dense fog will continue into this evening over the southwestern
portion of the lake...before dissipating overnight.
Otherwise...expect the winds over the lake to become westerly on
Thursday following the passage of a surface trough of low
pressure. The main weather concern following tonights fog will be
with regards to a strong cold front...which is expected to shift
over the lake by Friday evening. In its wake...northwesterly winds
will likely increase up into the 20-30 kt range into early
Saturday...especially over the southern half of the lake. This
could result in our next period of small craft advisory conditions
for the southern Lake Michigan near shore waters.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Dense Fog Advisory...ILZ006 UNTIL 5 AM Thursday.

IN...NONE.
LM...Dense Fog Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-
     LMZ777-LMZ779 UNTIL 7 AM Thursday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 11, 3:37 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CDT WED MAY 11 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
337 PM CDT WED MAY 11 2016 /437 PM EDT WED MAY 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
  LIMITED RISK OF THUNDERSTORMS...WITH AN ASSOCIATED:
      ELEVATED HAIL RISK...UP TO NICKEL SIZE.
      ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.

DISCUSSION:

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH LATE THIS
EVENING. THERE IS A SLIGHT CHANCE THAT ANY STORMS THAT DO OCCUR
COULD BECOME STRONG TO LOCALLY SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FRIDAY...
  LIMITED RISK OF THUNDERSTORMS.
TUESDAY...
  LIMITED RISK OF THUNDERSTORMS.

DISCUSSION:

THE THREAT OF THUNDERSTORMS ON FRIDAY AND TUESDAY WILL MAINLY BE
SOUTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL PROBABLY NOT BE NEEDED THIS EVENING.

&&

GENERAL STORM MOTION OF THE DAY:

EAST NORTHEAST AT 25 MPH.

&&

LMZ740>745-122045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
337 PM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG ARE LIKELY THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FRIDAY NIGHT AND SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
337 PM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

LOCALLY DENSE FOG IS POSSIBLE THROUGH THIS EVENING OVER FAR
SOUTHERN AND SOUTHWESTERN PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, May 11, 8:34 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
834 PM CDT WED MAY 11 2016

ILZ019-120215-
LA SALLE IL-
834 PM CDT WED MAY 11 2016

...SPECIAL WEATHER STATEMENT FOR WESTERN LA SALLE COUNTY UNTIL 915
PM CDT...

AT 832 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ENTERING WESTERN LA SALLE COUNTY. THE STRONGEST WAS NEAR SPRING
VALLEY AND MOVING NORTHEAST AT 35 MPH. OTHER STRONG STORMS ARE
LIKELY TO MOVE INTO OR DEVELOP OVER THE WESTERN PART OF THE COUNTY
SHORTLY.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...

PERU...       LA SALLE...       UTICA...
OGLESBY...    LEONORE...        TROY GROVE...
TONICA...

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 41 AND 77.
 I-80 BETWEEN MILE MARKERS 73 AND 92.

THIS INCLUDES...  BUFFALO ROCK STATE PARK...ILLINOIS VALLEY COMMUNITY
COLLEGE...MATTHIESSEN STATE PARK...STARVED ROCK STATE PARK...AND
TRI-COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4163 8917 4163 8875 4128 8881 4113 8894
      4110 8907 4110 8916
TIME...MOT...LOC 0132Z 234DEG 32KT 4134 8923

MTF
Special weather statement, May 11, 9:53 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
953 PM CDT WED MAY 11 2016

ILZ012-020-120315-
KANE IL-KENDALL IL-
953 PM CDT WED MAY 11 2016

...SPECIAL WEATHER STATEMENT FOR NORTHERN KENDALL AND SOUTHERN KANE
COUNTIES UNTIL 1015 PM CDT...

AT 952 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LITTLE ROCK...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AURORA...              OSWEGO...              YORKVILLE...
LITTLE ROCK...         PLANO...               SANDWICH...
MONTGOMERY...          NORTH AURORA...        SUGAR GROVE...
BOULDER HILL...

INCLUDING THE FOLLOWING INTERSTATE...
 I-88 BETWEEN MILE MARKERS 111 AND 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4162 8860 4174 8860 4184 8839 4176 8828
      4165 8831
TIME...MOT...LOC 0252Z 245DEG 33KT 4169 8856

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:34 PM CDTSpecial Weather StatementLOTLaSalle41 min
May 11, 8:44 PM CDTSevere Thunderstorm WarningLOTLaSalle31 min
May 11, 8:54 PM CDTDense Fog AdvisoryLOTLake6 hr
May 11, 9:13 PM CDTRiver Flood WarningLOTBureau, LaSalle, Putnam4 days
May 11, 9:53 PM CDTSpecial Weather StatementLOTKendall22 min
May 11, 11:07 PM CDTAreal Flood AdvisoryLOTDeKalb, Lee, Ogle3 hr
May 12, 12:14 AM CDTAreal Flood AdvisoryLOTDeKalb, Kane4 hr
May 12, 2:12 AM CDTAreal Flood AdvisoryLOTCook, DuPage, Will3 hr
May 12, 7:09 AM CDTRiver Flood WarningLOTWill37 hr
May 12, 7:09 AM CDTRiver Flood WarningLOTKane, Kendall18 hr
May 12, 7:14 AM CDTRiver Flood AdvisoryLOTLaSalle67 hr
May 12, 7:14 AM CDTRiver Flood AdvisoryLOTCook31 hr
May 12, 7:14 AM CDTRiver Flood AdvisoryLOTWill71 hr
May 12, 7:20 AM CDTRiver Flood AdvisoryLOTDeKalb31 hr
May 12, 11:29 AM CDTRiver Flood WarningLOTDeKalb21 hr

Nearby

Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.